MAUDE Adverse Event Report: ABBOTT MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ABBOTT MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number G407209
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an implant procedure, a pericardial effusion occurred requiring surgical intervention.Following transseptal puncture, during device deployment, the patient became hypotensive.Echocardiographic imaging revealed the presence of a pericardial effusion.The patient required evaluation and management by the cardiovascular surgery team, who identified an injury at the left atrioventricular junction.The pericardial effusion was successfully managed, and the patient was subsequently transferred to the intensive care unit (icu) for close monitoring and further care.The patient remains hemodynamically stable, with no evidence of active bleeding.The patient has since recovered and was discharged.There were no alleged performance issues with any abbott devices.The physician reported challenges during the transseptal puncture due to suboptimal image quality of the transesophageal echocardiogram (tee) and to the patient's anatomical characteristics.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6.An event of pericardial effusion was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key23420657
Report Number3008452825-2025-00492
Device Sequence Number13211054
Product Code DRC
UDI-Device Identifier05414734205184
UDI-Public(01)05414734205184(10)10772219(17)280229
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407209
Device Catalogue NumberG407209
Device Lot Number10772219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight70 KG